MAUDE Adverse Event Report: HAMILTON MEDICAL AG BREATHING CIRCUIT SET, DUAL LIMB; BREATHING CIRCUIT SET, DUAL LIMB FOR C1/T1/T1 MILITARY/MR1

HAMILTON MEDICAL AG BREATHING CIRCUIT SET, DUAL LIMB; BREATHING CIRCUIT SET, DUAL LIMB FOR C1/T1/T1 MILITARY/MR1
Model Number 260170
Medical Device Problem Codes Fitting Problem (2183); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hamilton medical ag case number is cer (b)(4).Investigation still ongoing.
 
Event or Problem Description
The following was reported to hamilton medical ag: this event was reported to hamilton as the breathing circuit set could not be connected to the cpap mask (for children).This occurrence was noticed when the patient needed to be connected for ventilation.As a result of struggling to connect the breathing mask to the breathing circuit, some ventilator alarms were activated.The device log files were not provided to hamilton.There is patient involvement reported (infant, 20 months old, 9kg).There was need for medical intervention reported.The ventilator device and the breathing circuit set got replaced.Neither harm to the patient, user or third party has been reported.There is no delay in treatment reported as such but based on the information what has been reported, it can be concluded that this event caused a certain degree of uncertainty between the hospital staff.The investigation is ongoing.
 
Additional Manufacturer Narrative
Hamilton medical ag case number is cer (b)(4).Investigation stil ongoing.A detailed investigation was performed by an expert from the technical service: with this investigation it has been confirmed that the device worked as intended at the time of the event.The affected breathing circuit set (neonatal) could not be connected to the cpap mask (for children) due to a different diameter of the mask.This occurrence was noticed when the patient needed to be connected for ventilation during transportation.As a result of struggling to connect the breathing mask to the breathing circuit, there were operational uncertainties.There is patient involvement reported (infant, 20 months old, 9kg).There was need for medical intervention reported as the ventilator device and the breathing circuit set got replaced.Neither harm to the patient, user or third party has been reported.There is no delay in treatment reported as such but based on the information what has been reported, it can be concluded that this event caused a certain degree of uncertainty between the hospital staff.The issue is not likely to be serious to public health but has potential to cause a delay in treatment or an intervention (replacement of the ventilator), if it were to recur during the use with a patient.Therefore, the event has been deemed to be a reportable event.The root cause of this event was that not suitable accessories have been used.This event happened due to a user mistake.The user wanted to connect a hamilton medical breathing circuit set, dual limb with a patient-side swivel y-piece connector 15mm/id.The hamilton medical flow sensor /fs (15mmod) was connected properly to the swivel y-piece by the user.The user selected a mask with a 22mmid for the child.An adapter to connect the flow sensor 15mm od to a 22mm id mask was not available.The preparations were not done properly, otherwise the lack of a connector possibility would have been noticed before.If an hmef ( heat and moisture exchanger filter) with smaller deadspace for a 9 kg child or a catheter mount with small deadspace was available, no further adapter would have been required.We have a labelled breathing circuit set, which has the industry standard 15mm connector according to iso 5356-1.This means, a mask with industry standard 22mm connectors will not fit.All required consumables for ventilation have to be available and checked for compatibility for all different patient groups by endusers in preclinical ventilation.In consequence (correction) the ventilator was changed and an alternative tubing system was used.A capa will not need to be initiated.Nevertheless, the failures of devices in the market are monitored regularly and if the failure rate was to increase, a capa will be considered.
 
Event or Problem Description
 
Event or Problem Description
The following was reported to hamilton medical ag: - this event was reported to hamilton as the breathing circuit set could not be connected to the cpap mask (for children).- this occurrence was noticed when the patient needed to be connected for ventilation.- as a result of struggling to connect the breathing mask to the breathing circuit, some ventilator alarms were activated.- the device log files were not provided to hamilton.- there is patient involvement reported (infant, 20 months old, 9kg).- there was need for medical intervention reported.The ventilator device and the breathing circuit set got replaced.- neither harm to the patient, user or third party has been reported.There is no delay in treatment reported as such but based on the information what has been reported, it can be concluded that this event caused a certain degree of uncertainty between the hospital staff.The investigation is ongoing.
 
Additional Manufacturer Narrative
Hamilton medical ag case number is (b)(4).Investigation stil ongoing.A detailed investigation was performed by an expert from the technical service: with this investigation it has been confirmed that the device worked as intended at the time of the event.The affected breathing circuit set (neonatal) could not be connected to the cpap mask (for children) due to a different diameter of the mask.This occurrence was noticed when the patient needed to be connected for ventilation during transportation.As a result of struggling to connect the breathing mask to the breathing circuit, there were operational uncertainties.There is patient involvement reported (infant, 20 months old, 9kg).There was need for medical intervention reported as the ventilator device and the breathing circuit set got replaced.Neither harm to the patient, user or third party has been reported.There is no delay in treatment reported as such but based on the information what has been reported, it can be concluded that this event caused a certain degree of uncertainty between the hospital staff.The issue is not likely to be serious to public health but has potential to cause a delay in treatment or an intervention (replacement of the ventilator), if it were to recur during the use with a patient.Therefore, the event has been deemed to be a reportable event.The root cause of this event was that not suitable accessories have been used.· this event happened due to a user mistake.The user wanted to connect a hamilton medical breathing circuit set, dual limb with a patient-side swivel y-piece connector 15mm/id.The hamilton medical flow sensor /fs (15mmod) was connected properly to the swivel y-piece by the user.The user selected a mask with a 22mmid for the child.An adapter to connect the flow sensor 15mm od to a 22mm id mask was not available.· the preparations were not done properly, otherwise the lack of a connector possibility would have been noticed before.If an hmef ( heat and moisture exchanger filter) with smaller deadspace for a 9 kg child or a catheter mount with small deadspace was available, no further adapter would have been required.· we have a labelled breathing circuit set, which has the industry standard 15mm connector according to iso 5356-1.This means, a mask with industry standard 22mm connectors will not fit.All required consumables for ventilation have to be available and checked for compatibility for all different patient groups by endusers in preclinical ventilation.In consequence (correction) the ventilator was changed and an alternative tubing system was used.A capa will not need to be initiated.Nevertheless, the failures of devices in the market are monitored regularly and if the failure rate was to increase, a capa will be considered.Hamilton medical ag complaint number: (b)(4).Follow-up 2 - corrected information: field d4 was updated with full udi information.Updated fields: b4, d1, d4, g6, h2, h11.

Brand Name
BREATHING CIRCUIT SET, DUAL LIMB
Common Device Name
BREATHING CIRCUIT SET, DUAL LIMB FOR C1/T1/T1 MILITARY/MR1
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz, 7402
SZ  7402
Manufacturer (Section G)
HAMILTON MEDICAL AG
via crusch 9
bonaduz, 7402
SZ   7402
Manufacturer Contact
albert beckers
via crusch 8
bonaduz, 
SZ  
MDR Report Key18594401
Report Number3001421318-2024-00208
Device Sequence Number6810529
Product Code BZO
UDI-Device Identifier17630002805909
UDI-Public(01)17630002805909(10)1900060982(11)220215(17)270214(240)260170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number260170
Device Catalogue Number260170
Device Lot Number1900060982
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/12/2024
01/12/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date08/23/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown